Lost, drained.. help.

You can do it here... but no profanity, naming specific names, etc. Try to be constructive. Suggestions to improve the board or discussion forums are always appreciated.
AlyD
Brand New Poster
Posts: 3
Joined: Sat Oct 21, 2017 1:43 pm

Lost, drained.. help.

Postby AlyD » Wed Oct 25, 2017 10:34 pm

I'm not even sure where to start, I'm new here, 26 year old, female. Diagnosed with c-diff 2-3 months ago. Dealing with awful stomach issues the past year which seem to have been misdiagnosed as IBS from primary care doctor, who didn't want to do any testing, met a specialist, did a stool test that came back positive for cdiff.

Just came off my second round of antibiotics, last thursday, which seem to have failed me. I spent last night in the ER after having D at least 15 times yesterday. Did a stool test for c-diff and it came back negative.

Not sure what to think, I'm losing a few pounds every week, and I'm becoming incredibly afraid, I can't afford to lose much more, before all of this I was a good 135 pounds, I'm down to 115 pounds. I don't understand how it can be worse, if it truly is gone.

Anyone have any guidance from prior experience? Ever have a false negative? Anything would be great at this point. I'm losing all hope and my depression is at an all time high.
Last edited by AlyD on Thu Oct 26, 2017 12:02 am, edited 1 time in total.

AllisS
Long Time Contributor
Posts: 1622
Joined: Fri Sep 07, 2012 10:52 pm

Re: Lost, drained.. help.

Postby AllisS » Wed Oct 25, 2017 11:42 pm

Hi AlyD, welcome to the site. When you have a chance, take a look at the first section on the board having to do with Rules, Standard Info, Testing. (We refer all new posters to that section.)

You didn't specify what your first two rounds of antibiotics have been. Typically, patients are first prescribed Flagyl, mainly because it's less expensive. If that doesn't work, vancomycin is often prescribed next. If the stool test is now negative, your continuing symptoms could be due to what's known as post-C. diff IBS. There are other moderators on this site who could answer your question about false-negative test results better than I can; I'm sure one of them will be along soon to do so.

Is the specialist a GI doctor or infectious-disease doctor? If the symptoms and weight loss persist, ask this doctor about Dificid, a newer drug, which for many people is more effective than either Flagyl or vanco.

Your anxiety and depression are completely understandable given the circumstances. I and most of us on this site had the same emotions during our C. diff encounters. Just know that they will subside. You are young and will recover. Meanwhile, there's a lot of collective experience and support available to you on this site.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm

AlyD
Brand New Poster
Posts: 3
Joined: Sat Oct 21, 2017 1:43 pm

Re: Lost, drained.. help.

Postby AlyD » Wed Oct 25, 2017 11:50 pm

It was flagyl, then Vanco. While on Vanco my symptoms seemed to get increasingly worse. And then finally after finishing it, I've been feeling worse than ever. Heartburn and acid reflux before even eating a meal, D multiple times a day.

Also the specialist is a GI doctor. I have an appointment tomorrow so I will definitely be asking about that.

Any support at this point means the world to me, so thank you. I just want this seemingly never ending health battle to END. And I never thought post infectious IBS could feel worse than the actual c-diff.

:(

georgina
Long Time Contributor
Posts: 2189
Joined: Sat Sep 12, 2015 10:07 am

Re: Lost, drained.. help.

Postby georgina » Thu Oct 26, 2017 12:20 am

Sorry you are having such a hard time AlyD.
You said that you haven't got any relief while on Vanco , maybe it was because you were not taking the proper dosage , sometimes the classic 125 mg x 4 times per day it is not enough and the dosage needs to be raised to 250 mg or maybe you need to get more tests done because it is a possibility that you may be dealing with other illness like IBD , SIBO, gluten or lactose intolerance ,get your thyroid tested etc. IBS can be annoying it can give you more frequency , abnormal stools , mucus , abdominal discomfort ,but your symptoms seem to be really bad, going to the bathroom 15 times per D with WD doesn't really seems like IBS to me and if I were you I would pay a visit to the infectious disease doctor or the GI.
Are you keeping a diet? To heal your gut , you need to keep a bland diet and slowly add more bland foods back as your gut heals , you need to stay away from sweets , alcohol , raw greens and fruits , fast foods, dairy . Also be careful with the amount of probiotic you are taking , too much probiotic can also give gut discomfort.
About testing , of course you can get false negative results , mostly when the test method is trough the old EIA that checks for toxins A/B that is why docs should decide to treat based on symptoms. You need to go back to your doctor and ask to be retested for Cdiff and also for SIBO , food allergies , other pathogens , and a calprotectin test to determine if there is a possibility you might be dealing with a IBD.
Hope you get relief soon!

NanciT
Long Time Contributor
Posts: 2423
Joined: Thu Sep 18, 2014 12:01 pm

Re: Lost, drained.. help.

Postby NanciT » Thu Oct 26, 2017 10:53 am

I hope your APPT with the GI goes well today. Ask for Difcid if you were on the higher dose of Vanco and it failed.
Let us know how you do

NanciT

AlyD
Brand New Poster
Posts: 3
Joined: Sat Oct 21, 2017 1:43 pm

Re: Lost, drained.. help.

Postby AlyD » Thu Oct 26, 2017 11:07 am

First of all thank you for all the guidance and support. I am so happy I joined this group. It makes me feel less alone in my battle.

I have plenty of questions for my GI today, (she is going to love me) I haven't had much luck with doctors around here besides being sent off with new antibiotics and having to figure most of it out myself. My doctor didn't even give me a specific diet to go by, so I recently started up the brat diet. Before so, I put myself on the low fodmap diet, but that didn't seem to give me much relief either. It seems no matter how much or what I eat at this point it just comes right back out.

She also put me on a probiotic called florastor that I'm supposed to take two times daily. She's had me do this after each round of antibiotics, and it doesn't seem to be improving my health at all, but who knows.

Hoping for some answers today. I will keep yall updated!

AllisS
Long Time Contributor
Posts: 1622
Joined: Fri Sep 07, 2012 10:52 pm

Re: Lost, drained.. help.

Postby AllisS » Thu Oct 26, 2017 5:28 pm

Florastor won't improve your health per se; its purpose is to help replenish the so-called good bacterial flora that are killed off by the antibiotics. I took it twice a day last fall, starting a few weeks before hip-replacement surgery and continuing for awhile after that, as it is apparently the only probiotic that's so far been shown, in clinical studies, to lessen the chances of C. diff recurrence in hospitalized patients. (I received three doses of a wide-spectrum antibiotic to prevent infection at the hip-implant site. I wouldn't have felt comfortable refusing the antibiotic and am not sure the surgeon would have agreed to operate without administration of the antibiotic in any case. But I was apprehensive, as this was the first antibiotic I'd had to take since my C. diff illness in 2012.) I also was taking -- and continue to take -- VSL3 once a day, and still do. However, I've discontinued the Florastor. Whether it had a protective effect last year or not, I've no way of knowing -- but it well might have, since I had no C. diff recurrence following the course of antibiotic.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm


Return to “Got a suggestion or complaint? Want to vent?”



Who is online

Users browsing this forum: No registered users and 1 guest